Hail, Logan
- When
- May 10, 2:45 PM MST
- Where
- Logan County, 4.04 mi NNW of Proctor
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.850, -102.970
A severe thunderstorm produced hail up to quarter size near Proctor.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
A severe thunderstorm produced hail up to quarter size near Proctor.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at May 10, 2:30 PM MST, 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 330 PM MDT MON MAY 10 2010 .SHORT TERM...UPPER TROUGH AXIS MAKING IT'S WAY ACROSS THE EASTERN FORECAST AREA AT THIS TIME. THERE IS LOW LEVEL BOUNDARY ORIENTED NORTH-SOUTH ACROSS THE PLAINS RIGHT NOW WITH SOME SHOWERS AND STORMS DEVELOPING ALONG IT. DEW POINTS ARE STILL IN THE 40S F OUT THERE. WEST OF IT...DEW POINT READINGS ARE DROPPING WITH DECENT DOWNSLOPING BOUNDARY LAYER WINDS. THERE IS SOME CONVECTION OVER THE MOUNTAINS AND JUST UPSTREAM OF THEM. THESE WILL LIKELY GO AWAY WITH THE SUN. MODELS SHOW ZONAL FLOW ALOFT THIS EVENING...BECOMING WEST- SOUTHWESTERLY BY 12Z TUESDAY MORNING...THEN SOUTHWESTERLY BY 00Z LATE TUESDAY AFTERNOON. ALL THE WHILE...SPEEDS ARE 85 TO 105 KNOTS FOR THE FORECAST AREA. THE NAM/GFS/ECMWF ALL HAVE THE CENTER OF THE UPPER LEVEL LOW OVER WEST CENTRAL UTAH AT 00Z TUESDAY AFTERNOON LATE. THE QG VERTICAL VELOCITY FIELDS HAVE FAIRLY DECENT DOWNWARD MOTION PROGGED THIS EVENING BEHIND THE CURRENT TROUGH. BY 12Z TUESDAY MORNING...UPWARD MOTION IS MOVING IN...WITH PRETTY STRONG UPWARD SYNOPTIC SCALE ENERGY PROGGED FOR TUESDAY AFTERNOON. THE LOW LEVEL WIND PROGGS SHOW NORTH-NORTHEASTERLY BOUNDARY LAYER FLOW EAST OF THE DIVIDE TONIGHT. ON TUESDAY...EASTERLY FLOW PREVAILS OVER MOST OF THE FORECAST AREA. FOR MOISTURE...MODELS KEEP SOME AROUND OVER THE MOUNTAINS THIS EVENING...THEN THEY DRY IT OUT INTO TUESDAY MORNING. SOME LOW LEVEL MOISTURE IS PROGGED INTO THE PLAINS AFTER 06Z TONIGHT. THERE IS SOME LOW LEVEL MOISTURE OVER THE PLAINS TUESDAY MORNING...THEN BY AFTERNOON MOISTURE INCREASES OVER ALL THE FORECAST AREA...WITH PRETTY DEEP MOISTURE IN PLACE OVER THE WESTERN TWO-THIRDS BY 00Z TUESDAY AFTERNOON. BOTH THE NAM AND GFS MOISTURE PROGGED HAVE CONSIDERABLY LESS MOISTURE AROUND AT 00Z TUESDAY AFTERNOON THEN YESTERDAY'S 12Z RUNS INDICATED. PRECIPITABLE WATER VALUES ARE IN THE 0.40 TO 0.50 INCH RANGE TONIGHT...AND 0.50 TO 0.60 ON TUESDAY. THE CAPE IS GONE TONIGHT OVER ALL THE FORECAST AREA BY 03Z THIS EVENING. ON TUESDAY THERE IS MINIMAL CAPE OVER THE MOUNTAINS WEST OF THE DIVIDE DURING THE AFTERNOON HOURS. THE QPF FIELDS HAVE A TAD OF MEASURABLE PRECIPITATION THIS EVENING OVER THE MOUNTAINS AND NORTHEAST CORNER. THE NAM ONLY KEEPS A TAD IN THE MOUNTAINS AFTER MIDNIGHT. THE GFS HAS A TAD OVER THE NORTHWESTERN FORECAST AREA TUESDAY MORNING...NOTHING ON THE NAM. BY LATE TUESDAY AFTERNOON...THE GFS STARTS BRINGING IN BETTER AMOUNTS OF PRECIPITATION FOR THE NORTHWESTERN FORECAST AREA...THE NAM HAS WAY LESS. SO FOR POPS...LATEST DATA POINT TO LESS. WILL GO 10-30%S THIS EVENING. WILL KEEP MINIMAL POPS GOING OVERNIGHT IN THE MOUNTAINS. ON TUESDAY...WILL START A SLOW INCREASES OF POPS IN THE MORNING. BY AFTERNOON...WILL HAVE 40%S IN THE MOUNTAINS...WITH 20%S OVER THE FAR EAST. FOR TEMPERATURES...TUESDAY'S HIGHS ARE 2-4 C COOLER THAN TODAY'S. .LONG TERM...MODELS REMAIN IN PRETTY GOOD AGREEMENT ON THE TUESDAY NIGHT/WEDNESDAY TROUGH WITH JUST A SLIGHT NORTHWARD SHIFT IN THE CONSENSUS. THIS BRINGS THE 500 MB LOW ACROSS NORTHWEST COLORADO AND SOUTHEAST WYOMING WITH THE 700 MB LOW ROUGHLY OVER DENVER. WITH THE SYSTEM JUST COMING ONSHORE I AM HESITANT TO HANG TOO MUCH ON THE EXACT POSITION JUST YET...BUT THIS POSITION WILL FAVOR AREAS NORTH OF INTERSTATE 70 ESPECIALLY LARIMER COUNTY...WITH LESS PRECIPITATION EXPECTED FURTHER SOUTH. WE STILL COULD HAVE SOME HEAVY SNOW IN THE SOUTHERN FOOTHILLS AND DOUGLAS COUNTY WITH THE LOW LEVEL UPSLOPE...BUT IT IS LOOKING MORE LIKE THIS WILL BE IN A SHALLOW MOIST LAYER WITHOUT THE DEEP MOISTURE. THREAT MAY ACTUALLY BE GREATER IN THE HIGHER ELEVATIONS OF ZONE 38 THAN IN 41...BUT TEMPERATURE MAY BE TOO WARM FOR LOTS OF SNOW IN FORT COLLINS/ LOVELAND WHILE HEAVY SNOW APPEARS A PRETTY GOOD BET A THOUSAND FEET HIGHER IN CHEYENNE. NO CHANGES TO THE WATCH AT THIS TIME. NAM SHOWS SLIGHTLY COOLER WEDNESDAY MORNING WITH THE SNOW LEVEL DOWN TO 4500-5000 FEET...WHILE THE GFS WOULD BE A BIT HIGHER. WILL PLAN ON SOME SNOW ACCUMULATION ON GRASSY AREAS IN DENVER...BUT ROADS SHOULD GENERALLY STAY WET. IT COULD REALLY PILE UP AT SLIGHTLY HIGHER ELEVATIONS AND I WOULD NOT BE SURPRISED TO SEE LOCALLY HEAVY SNOW RIGHT AGAINST THE FOOTHILLS IN BOULDER AND LARIMER COUNTIES. MODELS CONTINUE TO SHOW AROUND 20 INCHES OF SNOW ON THE WEST SIDE OF FORT COLLINS AND 30 INCHES IN THE FOOTHILLS...BUT SOME OF THAT WILL BE RAIN AT THE LOWER ELEVATIONS. PRECIPITATION OUTPUT IS LESS NOW FROM DENVER SOUTHWARD...THOUGH STILL COULD BE HEAVY FOR A WHILE AND OF COURSE A 50 MILE SOUTHWARD ERROR IS STILL POSSIBLE AS WELL. NOT MUCH ELSE TO CHANGE IN THE FORECAST AS THE SYSTEM MOVES OUT LATE WEDNESDAY. STILL SOME WRAPAROUND MOISTURE FOR A WHILE BUT IN GENERAL SUBSIDENCE. INTRODUCED SOME DIURNAL POPS MAINLY FRIDAY/SATURDAY AS THERE ARE HINTS OF SOME MEAGER MOISTURE COMING UP IN SOUTHERLY FLOW AS WE WARM UP AGAIN REMNANTS OF THE TAIL END OF THE TROUGH MAY ALSO GET REINFORCED WHICH COULD KICK OUT A WEAK SHORTWAVE IN THE FRIDAY/SATURDAY TIME FRAME AS WELL. PROBABLY UNDER A RIDGE BY THE END OF THE WEEKEND...WARMER AND DRIER AGAIN. && .AVIATION...VFR CONDITIONS ARE EXPECTED AT DIA THROUGH MID DAY TUESDAY. THE CURRENT STRONG NORTHWESTERLY WINDS SHOULD DECREASE AND BECOME EASTERLY BY MID EVENING TONIGHT. BY TUESDAY AFTERNOON... CEILINGS WILL BEGIN TO LOWER ALONG WITH AN INCREASING CHANCE OF RAIN. && .BOU WATCHES/WARNINGS/ADVISORIES...WINTER STORM WATCH TUESDAY NIGHT AND WEDNESDAY FOR THE FRONT RANGE MOUNTAINS....FOOTHILLS...AND PALMER DIVIDE..ZNS 33..34..35..36 AND 41. RJK/CMG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1052 AM MDT MON MAY 10 2010 COZ030>051-111200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1052 AM MDT MON MAY 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SHOWERS ALONG WITH A FEW THUNDERSTORMS ARE MOVING EASTWARD ACROSS THE MOUNTAINS...FOOTHILLS...AND IMMEDIATE PLAINS AT THIS TIME. THIS IS EXPECTED TO CONTINUE THROUGH THIS AFTERNOON. STRONG WIND GUSTS UP TO 60 MPH WILL BE THE MAIN THREAT FROM THESE STORMS. THERE COULD BE SMALL HAIL AS WELL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STRONG SPRING STORM WILL MOVE INTO SOUTHERN UTAH TUESDAY AFTERNOON...AND THEN TRACK ACROSS COLORADO TUESDAY NIGHT AND WEDNESDAY MORNING. PRECIPITATION IS EXPECTED TO DEVELOP IN THE MOUNTAINS TUESDAY...AND THEN SPREAD ACROSS THE PLAINS TUESDAY AFTERNOON AND NIGHT. HEAVY SNOWFALL IS POSSIBLE ESPECIALLY OVER THE FRONT RANGE MOUNTAINS AND FOOTHILLS. IN ADDITION...TEMPERATURES MAY BE COLD ENOUGH TO BRING SNOW INTO THE URBAN CORRIDOR AND PORTIONS OF THE PLAINS AS WELL...ESPECIALLY LATE TUESDAY NIGHT INTO WEDNESDAY. THERE IS STILL CONSIDERABLE UNCERTAINTY WITH THE TRACK OF THE STORM...AND ANY VARIATION TO THIS TRACK WILL HAVE EXTREMELY LARGE IMPLICATIONS ON TEMPERATURES AND THE AMOUNT OF SNOWFALL AT ANY GIVEN LOCATION. STAY TUNED TO THE NATIONAL WEATHER SERVICE OR YOUR LOCAL NEWS MEDIA FOR THE LATEST UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. RJK/GIMMESTAD
The Cheyenne radar (KCYS), 158 km away, was scanning. The volume nearest the first event began at 21:44 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2010Every state in 2010This day in weather historyWarnings in Colorado, May 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 224701.